Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 142, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 27, 2020, 2:47 PM CDT for Walton County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2020, 2:47 PM CDT (19:47 UTC)
- Expired
- May 27, 2020, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 50 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882
WUUS52 KTAE 271947
SVRTAE
FLC131-272030-
/O.NEW.KTAE.SV.W.0142.200527T1947Z-200527T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
247 PM CDT Wed May 27 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Walton County in the Panhandle of Florida...
* Until 330 PM CDT.
* At 247 PM CDT, a severe thunderstorm was located 8 miles east of
Crestview, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Eglin Air Force Base, Liberty, Paxton, Gordon, Pond Creek, Oakwood
Hills, Cluster Springs, Fox Hill, Sand Hill, Lakewood,
Flowersville, New Harmony, Piney Grove, Mossy Head, Caney Creek and
Center Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3093 8639 3099 8628 3099 8620 3079 8609
3071 8639
TIME...MOT...LOC 1947Z 244DEG 20KT 3080 8644
HAIL...1.00IN
WIND...60MPH
$$
25-CAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:52 PM CDT, 55 minutes earlier.
Area forecast discussion, May 27, 1:52 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 252 PM EDT Wed May 27 2020 .NEAR TERM [Through Tonight]... Organized line of convection will cross portions of SE Alabama and SW Georgia through the early evening. Convection is associated with a trough extending from the upper low in the Arklatex region. Deep layer shear will increase to 35-40 knots with the convection, supporting a risk of damaging winds. Elsewhere, convection is expected to remain weaker and more scattered in nature. While the convective line will likely maintain itself for several hours after sunset, the remaining convection should diminish quickly this evening. .SHORT TERM [Thursday through Friday night]... Upper low will slowly slide eastward on Friday and open up in to a trough. Deep southwesterly flow will remain in place across the region, which will keep rain chances elevated. Marginal deep layer shear (around 30 knots) will support isolated strong storms, especially across SE Alabama and SW Georgia. The wet pattern will continue into Friday as the trough axis moves into the region. Plenty of deep moisture will remain available for convection. However, the severe threat should be diminished as the deep layer shear is expected to weaken significantly. .LONG TERM [Friday Night Through Wednesday]... Drier conditions will gradually develop through the weekend as the upper trough axis shifts east of the forecast area and the deeper layer flow becomes northwesterly. PoPs will generally be confined to the eastern zones on Saturday, with very little coverage expected by Sunday. The dry conditions should continue into the first half of next week. Temperatures will remain seasonably warm through the period, with highs in the upper 80s to lower 90s each afternoon. && .AVIATION... [Through 18Z Thursday] Scattered thunderstorms have the potential to impact all terminals through the afternoon and early evening hours. Strongest storms are most likely near KDHN and KABY. Overnight, VFR cigs are likely once again, which will linger into the mid morning hours on Thursday. Scattered thunderstorms are expected to develop again on Thursday. && .MARINE... Outside of scattered thunderstorms, winds and seas are expected to remain low through the weekend. && .FIRE WEATHER... Red Flag conditions are not expected through the next several days. && .HYDROLOGY... Local rivers are mostly steady. A wet pattern will be in place through the end of this week with periods of heavy rain possible, especially on Friday. After that, we will see mostly dry conditions beginning Sunday and continuing into early next week. There are no flooding concerns at this time. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 70 89 69 87 68 / 20 50 20 70 10 Panama City 74 87 73 85 72 / 20 30 30 60 10 Dothan 69 88 68 85 67 / 50 30 20 70 20 Albany 71 88 70 84 68 / 50 40 20 70 20 Valdosta 70 89 69 85 67 / 20 70 20 80 20 Cross City 71 89 70 88 69 / 10 50 20 70 20 Apalachicola 74 85 73 83 72 / 20 40 30 60 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Camp LONG TERM...Camp AVIATION...Camp MARINE...Camp FIRE WEATHER...Camp HYDROLOGY...Camp
In the hours before
Special weather statement, May 27, 2:41 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
241 PM CDT Wed May 27 2020
FLZ007-272030-
North Walton FL-
241 PM CDT Wed May 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL
330 PM CDT...
At 240 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Crestview, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eglin Air Force Base, Liberty, Paxton, Gordon, Pond Creek, Cluster
Springs, Fox Hill, Sand Hill, Glendale, Lakewood, Flowersville, New
Harmony, Mossy Head and Caney Creek.
LAT...LON 3099 8639 3100 8638 3099 8619 3084 8605
3071 8639
TIME...MOT...LOC 1940Z 244DEG 19KT 3080 8647
25-CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:41 PM CDT | Special Weather Statement | TAE | Walton | 49 min |
| May 27, 3:24 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 22 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.